Alabama, 2010Flash Flood and Hail in Alabama, June 25, 2010
June 25, 2010 · NWS BMX · 9 events in 5 counties and zones
Storms were ongoing during the early morning hours in the vicinity of a stalled frontal boundary. Strong instability supported the threat for wet microbursts during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms were ongoing during the early morning hours in the vicinity of a stalled frontal boundary. Strong instability supported the threat for wet microbursts during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 24, 10:39 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 24, 10:39 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1139 PM CDT THU JUN 24 2010
.UPDATE...AVIATION UPDATE.
&&
.DISCUSSION...
A COLD FRONT APPEARS TO BE ACROSS CENTRAL TENNESSEE THIS EVENING.
SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE FRONT HAS PUSHED
SOUTHWARD AWAY FROM THE FRONT AND THIS ACTIVITY WAS ALSO WEAKENING
AND LOSING COVERAGE. ADDITIONAL ISOLATED ACTIVITY WAS NOTED NEAR THE
SOUTHEAST COUNTIES AND IN NORTHEAST MISSISSIPPI. CURRENT RADAR
DEPICTIONS ARE VIRTUALLY BARE ACROSS CENTRAL ALABAMA. THE STORMS
NORTH ARE PRIMARILY DIURNALLY DRIVEN AND ARE ACTUALLY MOVING AWAY
FROM STRONGER WINDS ALOFT. EXPECT SOME OUTFLOW ENHANCED DEVELOPMENT
MAINLY THROUGH MIDNIGHT NORTH...BUT SOME OF THE ACTIVITY COULD HANG
AROUND AND LEFT MENTION OF ISOLATED THROUGH THE OVERNIGHT HOURS. THE
SOUTHERN AREAS DEVELOPMENT HAS BEEN ALL DIURNALLY DRIVEN AND EXPECT
NO FURTHER DEVELOPMENT AFTER MIDNIGHT. BUT WILL MONITOR RADAR TRENDS
AND OUTFLOWS DROPPING SOUTHWARD THE REST OF THE NIGHT. MADE SOME
ADJUSTMENTS TO TEMPS BASED ON PREVIOUS EVENINGS TRENDS BUT OVERALL
TEMPS AND LOWS LOOK GOOD.
THE LATEST MODEL RUNS CONTINUE TO INDICATE A FEW COLD FRONTS FOR
LATE JUNE AND EARLY JULY WHICH IS SOMEWHAT OUTSIDE CLIMATOLOGY.
ADDITIONALLY...SEVERAL EASTERLY TROPICAL WAVES TRAVERSE THE GULF AND
CARIBBEAN. SOME OF THESE FEATURES SURELY WILL HAVE SOME EFFECT ON
CENTRAL ALABAMA WEATHER AND LOOK FOR MORE DETAILS OVER THE NEXT
SEVERAL DAYS.
75
&&
.AVIATION...06Z TAF DISCUSSION.
WITH VFR CONDITIONS AND LIGHT WINDS...NO SIGNIFICANT AVIATION
CONCERNS ARE EXPECTED DURING THE OVERNIGHT HOURS. WILL CONTINUE
WITH A SHORT PERIOD OF MVFR VIS AT TOI AND ANB WITH TEMPOS NEAR
SUNRISE. A CIRRUS DECK IS JUST TO THE NORTH OF THE AREA AND IF IT
SLIDES DOWN INTO THE AREA WITH MORE THAN JUST SCT DECK THEN THE FOG
MAY NOT DEVELOP AT ANB.
SHOWERS AND THUNDERSTORMS SHOULD BE MUCH MORE PREVALENT. WENT AHEAD
AND ADDED IN VCSH AFTER 15Z FOR THE NORTHERN SITES AND VCTS AFTER
18Z. HELD OFF ON THE VCTS FOR MGM AND TOI UNTIL 20Z AS MAIN
CONVECTION WILL BE IN THE AFTERNOON. ENDED THE THUNDERSTORMS IN THE
NORTH AFTER 3Z...BUT WILL KEEP THEM THROUGH 6Z FOR THE SOUTH. WILL
HOLD OFF ON ANY STORM DRIVEN REDUCTION IN VIS OR WIND AS THE
ACTIVITY WILL LIKELY BE SCATTERED IN NATURE.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.
16
&&
.PREVIOUS DISCUSSION.../ISSUED AT 355 PM CDT THU JUN 24 2010/.
NOT A LOT OF CHANGE IN THINKING FROM EARLIER FORECAST PACKAGES AS
WE WILL BE WATCHING TWO MAIN FEATURES OVER THE COMING WEEK. THE
FIRST WILL BEGIN TO IMPACT THE AREA AS EARLY AS TOMORROW AS A
SAGGING AND SLOW MOVING FRONT BEGINS TO DIP FURTHER SOUTH AS IT
MEANDERS SOUTH OF THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL
LIKELY HAVE A MORE ORGANIZED LOOK WITH THE POTENTIAL OF SEEING
MORE ACTIVITY OUTSIDE OF THE NORMAL DIURNAL PERIOD. WITH LITTLE
FLOW ALOFT AS HIGH PRESSURE CONTINUES TO DOMINATE THE UPPER FLOW
PATTERN...DON'T EXPECT TO INCREASE THE THREAT FOR STRONG OR SEVERE
WEATHER WITH THIS BOUNDARY. HOWEVER...WILL KEEP THE POPS HIGHER
THAN CLIMO FOR THE NEXT SEVERAL DAYS....PERHAPS UNTIL MONDAY AS
THE SUBTLE LIFT IS EXPECTED TO REMAIN IN PLACE. SEVERAL MODELS
INCLUDING THE GFS STILL SHOW A SECONDARY FRONT THAT PUSHES THROUGH
BY LATER IN THE PERIOD...WHICH EFFECTIVELY CLEARS THE SOUTHEAST
WITH SOMEWHAT COOLER OVERNIGHT LOWS AND MUCH DRIER AIR. NOT SOLD
ON THE IDEA QUITE YET.
THE SECOND FEATURE OF NOTE CONTINUES TO BE IN THE TROPICS. AS
EXPECTED AT THIS STAGE....MODELS AND ENSEMBLES ARE STILL ALL OVER
THE PLACE WITH REGARDS TO FORMATION AND PLACEMENT. HOWEVER...THE
TIMING SEEMS TO BE THE MOST CONSISTENT ELEMENT...LOOKING TOWARDS
THE MIDDLE OF NEXT WEEK. THE CONSENSUS LANDFALL SOLUTION
CONTINUES TO BE FURTHER SOUTH IN SOUTH TEXAS OR EVEN MEXICO...BUT
BEING NEARLY 7 DAYS OUT THERE WILL LIKELY BE A LOT OF FLIPPING.
THAT IS NOT TO MENTION THE CONCERNS ABOUT ACTUAL FORMATION...SO
WILL JUST BE KEEPING AN EXTRA CLOSE EYE ON THE TROPICS OVER THE
NEXT SEVERAL DAYS.
17/KLAWS
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 24, 5:25 PM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT THU JUN 24 2010
ALZ011>015-017>050-252325-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
625 PM CDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
27
Event by event
5 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Flash Flood, Tuscaloosa
- When
- June 25, 1:45 AM CST to 2:25 AM CST
- Where
- Tuscaloosa County, 1.42 mi SSE of River View to 2.03 mi SSE of River View
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.200, -87.543
High water was reported in several areas of the city. Several traffic lanes were impassable including 15th Street between Mcfarland Blvd. and Hackberry Lane.
Hail, Walker
- When
- June 25, 10:57 AM CST
- Where
- Walker County, 1.38 mi N of Mc Cullum
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.840, -87.330
Nickle size hail fell for about 2 minutes just west of Jasper.
Hail, Tuscaloosa
- When
- June 25, 12:59 PM CST
- Where
- Tuscaloosa County, 0.58 mi E of Rosedale
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.200, -87.560
Three quarter inch hail was reported in Dearfield Place subdivision.
Thunderstorm Wind, Jefferson
- When
- June 25, 1:16 PM CST
- Where
- Jefferson County, 0.58 mi W of Leeds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.550, -86.560
Several trees were blown down along Main Street.
Thunderstorm Wind, Tuscaloosa
- When
- June 25, 1:29 PM CST
- Where
- Tuscaloosa County, 0.9 mi NE of Englewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.130, -87.560
Multiple trees were blown down on the south side of Tuscaloosa.
Thunderstorm Wind, Tallapoosa
- When
- June 25, 1:44 PM CST
- Where
- Tallapoosa County, 1.35 mi ENE of Bevelle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.930, -85.930
A large tree fell on two units of a townhouse and 3 vehicles, on Hillabee Street in Alexander City.
Thunderstorm Wind, Bibb
- When
- June 25, 2:10 PM CST
- Where
- Bibb County, 1.38 mi N of Centerville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.970, -87.130
Two trees fell in Centreville, one downtown and another along County Road 1.
Hail, Tallapoosa
- When
- June 25, 2:55 PM CST
- Where
- Tallapoosa County, 3.21 mi ESE of Martin Lake North
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.830, -85.830
Three quarter inch hail was reported West of Dadeville.
Thunderstorm Wind, Walker
- When
- June 25, 3:32 PM CST
- Where
- Walker County, 2.99 mi NNE of Eldridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.960, -87.600
Several trees fell in a pasture along County Road 13.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245635, 245638, 245639, 245641, 245642, 245637, 245644, 245645, 245646.